Alert archive / California / Wind Advisories in 2025
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 10, 2025, 1:06 PM PST for Imperial County, California. It took effect at Feb 10, 2025, 10:00 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2025, 1:06 PM PST (21:06 UTC)
- In effect from
- Feb 10, 2025, 10:00 PM PST
- Expired
- Feb 12, 2025, 4:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721 WWUS75 KPSR 102106 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 106 PM PST Mon Feb 10 2025 CAZ562-110515- /O.NEW.KPSR.WI.Y.0005.250211T0600Z-250212T0600Z/ Imperial County Southwest- Including the cities of Mountain Spring 106 PM PST Mon Feb 10 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 10 PM this evening to 10 PM PST Tuesday. * IMPACTS...Difficult driving conditions along Interstate 8, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ MS
2 follow-up statements
443 WWUS75 KPSR 110745 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1145 PM PST Mon Feb 10 2025 CAZ562-112130- /O.CON.KPSR.WI.Y.0005.000000T0000Z-250212T0600Z/ Imperial County Southwest- Including the cities of Mountain Spring 1145 PM PST Mon Feb 10 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Difficult driving conditions along Interstate 8, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CK
240 WWUS75 KPSR 120514 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 914 PM PST Tue Feb 11 2025 CAZ562-121200- /O.EXT.KPSR.WI.Y.0005.000000T0000Z-250212T1200Z/ Imperial County Southwest- Including the cities of Mountain Spring 914 PM PST Tue Feb 11 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ SDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:08 AM PST, 9 hours 58 minutes earlier.
Area forecast discussion, Feb 10, 3:08 AM PST, 9 hours 58 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 408 AM MST Mon Feb 10 2025 .UPDATE...Updated Aviation Discussion... && .SYNOPSIS... An eventual week weather-wise is anticipated as warm and tranquil conditions will transition to much cooler and wetter weather late this week. Well above normal temperatures today will cool considerably by tomorrow as breezier conditions develop across the region. Then precipitation chances increase Wednesday through Friday with at or below normal temperatures continuing into this weekend. && .DISCUSSION... A stream of high clouds coming in from the southwest continue to persist across the region downstream of an upper level trough as residual ridging across the Desert Southwest slides eastward today. Continued warm and dry conditions today will end by tomorrow as the aforementioned trouging feature in the eastern Pacific moves eastward across the region. Highs will cool by a good 5-8 degrees with this system passage, but still remain at or slightly above normal. While this system will be dry, breezy to locally gusty conditions 30-35 mph developing in higher terrain areas of south-central Arizona and southwestern Imperial County are expected tomorrow afternoon and evening. Zonal flow will persist into the middle of this week, with a much more potent troughing feature moving into the California coast beginning on Wednesday. A shortwave accompanying this upper level low will bring an increase in moisture levels to the region during this period, upwards of 150% of normal on Wednesday. This bump in moisture, along with this shortwave, will increase precipitation chances on Wednesday across the region. The latest NBM PoP's continue to trend upward, but some forecaster adjustments have PoP's around 20-30% (40-50%) for the south- central Arizona lower deserts (higher terrain) for Wednesday at this time. While PoP's are trending upwards, light showery activity should be the current expectation, where QPF amounts should remain below 0.25" during this period. Temperatures will continue to cool to below normal levels in the lower to mid-60s for lower desert locations. After this first wave, quieter/drier weather should briefly encompass the region on Thursday in between the Wednesday trough and the main troughing feature moving through the region on Friday as zonal flow continues. The main troughing feature will continue to deepen into southern California going into Friday, bringing much improved precipitation chances into the region for Friday. Ensemble guidance still continues to show spread on the range of possibilities for rain chances/amounts for lower desert areas on Friday. The current thinking is the higher terrain areas are a good bet for some decent precipitation amounts, with a frontal boundary moving through on Friday to provide the best shot for some lower desert rains. The current WPC QPF forecast Wednesday through Friday is 0.50" to upwards of 1.00" for the higher terrain areas to around 0.10" for the western deserts and 0.25-0.50" for the Phoenix metro. Marginal thunderstorm chances exist for Friday afternoon, around 5-10% across the region, as the thermodynamic profiles are advertising limited instability. Snow levels are expected to remain fairly high (6000-6500 feet) throughout the event, so we are not anticipating any major issues with accumulating snows at this time. Heading into Saturday, this potent trough will continue to push eastward, with lingering shower activity possible for the higher terrain areas of south-central Arizona. Ridging building in from the west looks to be a certainty at this point, with minor ensemble differences regarding how strong this ridge will become across the region heading into next week. Thus, expect drier and warming conditions to once again encompass the region during this period. && .AVIATION...Updated at 1105Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation concerns are expected during the TAF period. Winds will continue to follow typical light and diurnal trends, while high clouds clear out briefly this morning before more patchy mid level clouds at around 15K feet return in the afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation concerns are expected during the next 24 hours. Variable winds will be common this morning before becoming established out of the W at IPL and SW at BLH. Speeds will increase to between 8-12 kts by tomorrow afternoon and evening. && .FIRE WEATHER... Dry and quiet weather conditions continue for today. However, changes in the weather pattern will result in breezy to locally windy conditions for Tuesday afternoon. Some elevated fire weather conditions are possible for higher terrain areas of the eastern districts for Tuesday afternoon/evening, as minRH's will hover around 15-20% and 25-35 mph wind gusts. Multiple weather disturbances are then expected to affect our region during the latter half of the week, resulting in continued cool temperatures, occasional breezy winds, and higher humidities. The first round will begin on Wednesday, with increased CWR's around 20-40% for the eastern districts. Even better precipitation chances are likely by late Thursday into Friday, where CWR's jump to the 20-50% (60-90%) range for the western (eastern) districts. Gradually drier conditions will filter into the region going through this weekend. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Young AVIATION...Kuhlman FIRE WEATHER...Young
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.